MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. LUER-LOK; SYRINGE

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. LUER-LOK; SYRINGE
Catalog Number 305617
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported by the customer that one incident leading to patient adverse reaction.In the first incident, a group of syringes broke at the phalange while being stored in a freezer with reconstituted cefepime 2 g in 20 ml sterile water.In the second incident, a syringe tip broke off in an iv infusion line y-site after administration of cefepime 2 g in 20 ml sterile water.Rcc received a complaint via web.Pir attached.There have been two incidents at my institution xxxxxxxxxx) where these 20 ml luer lock syringes broke, with one incident leading to patient adverse reaction.In the first incident, a group of syringes broke at the phalange while being stored in a freezer with reconstituted cefepime 2 g in 20 ml sterile water.In the second incident, a syringe tip broke off in an iv infusion line y-site after administration of cefepime 2 g in 20 ml sterile water.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the 2 photos submitted for evaluation.The reported issue of barrel / flange damaged and tip breakage were confirmed upon inspection of the photos.Analysis of the photos showed that in one photo eight syringes can be observed and the syringe barrel flange is damaged and in the other photo a connector with a syringe barrel luer tip.Bd determined that the cause of the failure was the handling and storage of the syringes by the customer as these syringes are not designed to be stored in a freezer.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
LUER-LOK
Common Device Name
SYRINGE
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX  
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24597967
Report Number9610847-2026-00104
Device Sequence Number9561492
Product Code FMF
UDI-Device Identifier00382903056170
UDI-Public(01)00382903056170
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305617
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date05/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown